Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 408, NWS Jackson, MS

December 6, 2004Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 6, 2004, 6:33 PM CST for Yazoo County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2004, 6:33 PM CST (00:33 UTC)
Expired
Dec 6, 2004, 7:00 PM CST
In force
27 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 070033
SVRJAN
MSC163-070100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF YAZOO CITY

* UNTIL 700 PM CST

* AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF YAZOO CITY...AND
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDEN BY 650 PM CST

LAT...LON 3287 9062 3292 9057 3292 9045 3293 9043
      3302 9043 3302 9034 3296 9019 3280 9048
      3280 9052

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 4:30 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Dec 6, 4:30 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST MON DEC 6 2004

...LOCALLY SEVERE THUNDERSTORMS AND HEAVY RAINFALL EXPECTED TONIGHT
INTO EARLY TUESDAY ACROSS NORTHWEST HALF OF THE FORECAST AREA...

.DISCUSSION...
CURRENT WATER VAPOR IMAGERY SHOWS A POTENT SHORT WAVE TRIGGERING AN
INCREASING AMOUNT OF CONVECTION ACROSS THE SOUTHERN PLAINS AS IT
HEADS RAPIDLY EAST. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER
THAN EARLIER MODELS HAD PREDICTED AT THIS POINT AND NOW THE MODELS
EXPECT THE SURFACE REFLECTION (SURFACE LOW) TO DEEPEN RAPIDLY
OVERNIGHT AS IT TRACKS FROM EASTERN OK INTO CENTRAL IL. THE TIGHTLY
PACKED PRESSURE GRADIENT SURROUNDING THE PERIPHERY OF THE LOW WILL
BRUSH THE DELTA EAST TO THE GOLDEN TRIANGLE LATER TONIGHT AND WE
HAVE HOISTED A LAKE WIND ADVISORY IN EXPECTATION OF SUSTAINED WINDS
UP TO 20 MPH WITH GUSTS UP TO 30 OR 35 MPH. WE ALSO HAVE ISSUED A
FLOOD WATCH FOR FLASH FLOODING FOR AREAS BASICALLY ALONG AND WEST OF
THE NATCHEZ TRACE CORRIDOR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN
IS POSSIBLE BEFORE MORNING IN THESE LOCATIONS AND THIS WILL FALL
UPON GROUND THAT IS SATURATED AND PRONE TO LOTS OF STANDING WATER
ALREADY. IT LOOKS LIKE SOUTHEAST PORTIONS OF MISSISSIPPI MAY STAY
LARGELY DRY UNTIL SOMETIME NEAR THE DAWN HOURS WITH LESS POTENTIAL
FOR SEVERE WEATHER AND EXCESSIVE RAIN THROUGH THE FIRST HALF OF
TUESDAY.

SPEAKING OF SEVERE WEATHER...WE STILL ARE DIAGNOSING A RISK OF
SEVERE THUNDERSTORMS CONTAINING HAIL...HIGH WINDS AND ISOLATED
TORNADOES ACROSS PORTIONS OF NORTHEAST LA...SOUTHEAST AR AND
NORTHWEST MS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR. THE POTENTIAL
FOR SUCH ACTIVITY WILL INCREASE THIS EVENING AND SHOULD BE GREATEST
IN THESE AREAS BETWEEN 10 PM AND 3 TO 4 AM. THE POTENTIAL FOR SEVERE
STORMS WILL GRADUALLY DECREASE AS YOU GO SOUTH AND EAST OF THE
NATCHEZ TRACE...BUT AT LEAST ISOLATED SEVERE STORMS WILL BE POSSIBLE
INTO THE MORNING HOURS ALL THE WAY TO THE SOUTHEAST CORNER OF THE
FORECAST AREA.

THE ACTIVE WEATHER SHOULD CLEAR EASTERN AND SOUTHERN SECTIONS OF THE
FORECAST AREA BY MIDDAY TOMORROW WITH PARTLY CLOUDY SKIES AND
CONTINUED WARM CONDITIONS BUILDING BACK IN. HOWEVER...IT NOW LOOKS
LIKE THE PLEASANT WEATHER WILL NOT LAST TOO LONG AS ANOTHER
DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY. THIS FEATURE
WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH ISENTROPICLY
LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND EVENTUALLY
PRECIP...BY WEDNESDAY NIGHT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT
MSZ018-019-025>038-040>044-047>049-053-054-059>061-071030.
LA...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT
LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT ARZ074-075.

&&

50
Hazardous weather outlook, Dec 6, 4:48 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CST MON DEC 06 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072248-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
448 PM CST MON DEC 06 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS LIKELY TONIGHT...MAINLY ALONG AND NORTH OF
THE NATCHEZ  TRACE.

A VERY STRONG UPPER LEVEL SYSTEM WILL EJECT OUT OF THE SOUTHERN
PLAINS THIS EVENING AND MOVE NORTH EASTWARD ACROSS THE MID
MISSISSIPPI VALLEY OVERNIGHT. A VERY WARM AND MOIST AIRMASS HAS
SETTLED OVER THE REGION AHEAD OF THE SYSTEM. INSTABILITY WILL
INCREASE THIS EVENING AND BE SUPPORTIVE OF SEVERE THUNDERSTORMS
AS THE STRONG WINDS ALOFT SPREAD EAST.

A BAND OF STRONG AND SEVERE THUNDERSTORMS HAS DEVELOPED OVER
CENTRAL TEXAS THIS AFTERNOON AND WILL TRACK EAST TOWARD THE
ARK-LA-TX REGION. THIS ACTIVITY WILL CONTINUE TO INTENSIFY AND
EVOLVE DURING THE EVENING HOURS AND SPREAD EAST INTO ARK-LA-MISS
BEFORE MIDNIGHT. THE MAIN CONCERN WITH THIS SYSTEM WILL BE FROM
DAMAGING WINDS BETWEEN 60 AND 80 MPH AS A SQUALL LINE MOVES EAST.
A SMALLER RISK WILL EXIST WITH ANY ISOLATED SUPERCELL STORM AHEAD
OF THE LINE. IF ANY SUPERCELL CAN DEVELOP...ISOLATED TORNADOES
WILL BE POSSIBLE.

THE MAIN FOCUS OF THE SEVERE WEATHER WILL BE ALONG AND TO THE
NORTH OF THE NATCHEZ TRACE...MAINLY BETWEEN 8 PM AND 4 AM.

...FLOODING...
VERY HEAVY RAIN LEADING FLASH FLOODING WILL BE POSSIBLE TONIGHT
FOR AREAS ALONG AND NORTH OF THE NATCHEZ TRACE FROM NATCHEZ TO
COLUMBUS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THIS AREA THIS EVENING AND CONTINUE THROUGH TONIGHT. AS
RAIN FALLS ON SATURATED GROUND...PONDING OF WATER WILL BE
POSSIBLE. EXPECT 1 TO 2 INCHES OF RAIN TO FALL THROUGH EARLY
TUESDAY...WITH LOCALIZED AREAS POSSIBLY SEEING 3 INCHES. HEAVY
RAIN LEADING TO THE PONDING OF WATER ON ROADS IS EXPECTED AFTER
MIDNIGHT SOUTHEAST OF THE NATCHEZ TRACE.

...NON PRECIPITATION...
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED
TO DEVELOP OVER THE ARK-LA-MISS TONIGHT AS THE DEVELOPING LOW
PRESSURE SYSTEM APPROACHES. THIS WILL CREATE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LOCALLY
ROUGH CONDITIONS ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TONIGHT...ESPECIALLY ALONG AND NORTH OF
THE NATCHEZ  TRACE. OTHERWISE... ACTIVATION IS NOT EXPECTED
THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 11:44 PM CSTSevere Thunderstorm WarningJANSharkey, Washington46 min
Dec 7, 12:05 AM CSTTornado WarningJANLeflore, Sunflower40 min
Dec 7, 12:19 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey56 min
Dec 7, 12:34 AM CSTTornado WarningJANCarroll, Grenada, Leflore41 min
Dec 7, 12:44 AM CSTTornado WarningJANHolmes, Humphreys, Sharkey46 min
Dec 7, 12:47 AM CSTSevere Thunderstorm WarningJANWarren43 min
Dec 7, 12:52 AM CSTSevere Thunderstorm WarningJANYazoo38 min
Dec 7, 12:57 AM CSTSevere Thunderstorm WarningJANClaiborne63 min
Dec 7, 1:12 AM CSTTornado WarningJANGrenada33 min
Dec 7, 1:22 AM CSTSevere Thunderstorm WarningJANYazoo38 min
Dec 7, 1:26 AM CSTSevere Thunderstorm WarningJANHinds64 min
Dec 7, 1:31 AM CSTTornado WarningJANHolmes29 min
Dec 7, 1:36 AM CSTTornado WarningJANHinds54 min
Dec 7, 1:37 AM CSTFlash Flood WarningJANCarroll, Grenada, Montgomery53 min
Dec 7, 1:39 AM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson51 min
Dec 7, 1:44 AM CSTTornado WarningJANCarroll, Montgomery, Webster31 min
Dec 7, 1:50 AM CSTSevere Thunderstorm WarningJANMadison, Yazoo25 min
Dec 7, 1:57 AM CSTSevere Thunderstorm WarningJANAttala, Choctaw33 min
Dec 7, 1:58 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah62 min
Dec 7, 2:07 AM CSTSevere Thunderstorm WarningJANRankin53 min
Dec 7, 2:14 AM CSTSevere Thunderstorm WarningJANLeake, Madison46 min
Dec 7, 2:23 AM CSTTornado WarningJANAttala, Choctaw, Winston37 min
Dec 7, 2:28 AM CSTTornado WarningJANRankin47 min
Dec 7, 2:31 AM CSTTornado WarningJANRankin44 min
Dec 7, 2:32 AM CSTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster43 min
Dec 7, 2:48 AM CSTSevere Thunderstorm WarningJANScott57 min
Dec 7, 2:54 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba36 min
Dec 7, 2:55 AM CSTSevere Thunderstorm WarningJANCopiah, Simpson65 min
Dec 7, 2:57 AM CSTSevere Thunderstorm WarningJANSmith63 min
Dec 7, 2:59 AM CSTTornado WarningJANNoxubee, Winston46 min
Dec 7, 3:14 AM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha31 min
Dec 7, 3:15 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence45 min
Dec 7, 3:19 AM CSTSevere Thunderstorm WarningJANNewton41 min
Dec 7, 3:28 AM CSTSevere Thunderstorm WarningJANNeshoba32 min
Dec 7, 3:37 AM CSTSevere Thunderstorm WarningJANJasper38 min
Dec 7, 3:41 AM CSTTornado WarningJANLowndes34 min
Dec 7, 3:42 AM CSTSevere Thunderstorm WarningJANKemper63 min
Dec 7, 3:47 AM CSTSevere Thunderstorm WarningJANCovington58 min
Dec 7, 3:49 AM CSTSevere Thunderstorm WarningJANLauderdale56 min
Dec 7, 4:03 AM CSTTornado WarningJANKemper42 min
Dec 7, 4:25 AM CSTSevere Thunderstorm WarningJANClarke50 min
Dec 7, 4:34 AM CSTSevere Thunderstorm WarningJANJones56 min
Dec 7, 4:43 AM CSTTornado WarningJANMarion62 min
Dec 7, 4:44 AM CSTSevere Thunderstorm WarningJANLauderdale31 min
Dec 7, 4:56 AM CSTSevere Thunderstorm WarningJANLamar64 min
Dec 7, 5:00 AM CSTSevere Thunderstorm WarningJANForrest60 min
Dec 7, 5:07 AM CSTTornado WarningJANLamar53 min
Dec 7, 5:14 AM CSTSevere Thunderstorm WarningJANClarke31 min
Dec 7, 6:01 AM CSTSevere Thunderstorm WarningJANForrest44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.